Hail, Coweta
- When
- July 19, 6:24 PM EST to 6:27 PM EST
- Where
- Coweta County, 5 mi W of Newnan
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.367, -84.883
The public reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 19, 6:05 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 705 PM EDT WED JUL 19 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) THE HEAT WILL CONTINUE FOR ONE MORE DAY BEFORE BEGINNING TO BACK OFF A TAD ON FRIDAY. THE UPPER RIDGE OVER THE CENTRAL UNITED STATES WILL CONTINUE TO BACK OFF EVER SO SLIGHTLY...BUT THE BIGGER CHANGE WILL BE THE UPPER TROUGH CONTINUING TO DIG FURTHER SOUTH AS WE PROGRESS THROUGH THE SHORT TERM. DESPITE THE GFSS BEST EFFORTS TO SUPPRESS POPS...CONVECTION HAS ONCE AGAIN BROKEN OUT IN A GOOD CHUNK OF THE CWA THIS AFTERNOON...AND SO HAVE BROAD-BRUSHED SLIGHT CHANCE POPS EVERYWHERE FOR THURSDAY AFTERNOON AS THE WEAKNESS IN THE HEIGHT FIELD ALOFT CONTINUES. BY FRIDAY MORNING AS THE TROUGH BEGINS TO APPROACH...ALLOWING THE ATTENDANT COLD FRONT TO SETTLE INTO THE OHIO VALLEY...SLIGHT CHANCE POPS FILTER INTO NORTH GEORGIA... INCREASING TO CHANCE NORTH AND SLIGHT CHANCE ELSEWHERE BY LATE IN THE DAY ON FRIDAY. THE GFS IS HAVING SOME CONVECTIVE FEEDBACK ISSUES ALONG THE TROUGH AND FRONT...AND AS A RESULT IS PRODUCING SOME EXTREMELY SPURIOUS PRECIP BULLSEYES (ALMOST FIVE INCHES IN SIX HOURS IN SOME AREAS). HOWEVER...THIS IS EASILY IGNORED AND THE OVERALL PATTERN CAN BE PICKED OUT. BY THE END OF THE SHORT TERM...IT LOOKS LIKE ONLY PARTS OF NORTH GEORGIA MIGHT SEE SOME GOOD RAINFALL...BUT THE REST OF THE STATE CERTAINLY HAS THE POTENTIAL OF SEEING ISOLATED TO SCATTERED CONVECTION OF THE NATURE WE HAVE SEEN RECENTLY...HENCE THE SLIGHT CHANCE POPS. CLOUD COVER BEGINS TO INCREASE AS WELL...AND THUS BY FRIDAY HIGHS SHOULD BEGIN TO LOWER SOMEWHAT. ALTHOUGH UNTIL THE FRONT ACTUALLY MOVES INTO THE AREA AND THE UPPER TROUGH MOVES IN WITH THE LOWER THETA-ES...DO NOT EXPECT TOO SIGNIFICANT A CHANGE...AND STILL ABOVE NORMAL. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) TROUGH AND ASSOCIATED FRONT REALLY MOVE INTO THE AREA FOR THE WEEKEND. BOTH THE NAM AND GFS HINT AT WIDESPREAD RAINFALL OF OVER HALF AN INCH DURING THE DAY ON SATURDAY...SUBTRACTING OUT SOME OF THE SPURIOUS PRECIP BLOBS ON THE GFS OF COURSE. WHILE THE GFS IS STILL MORE AMPLIFIED THAN SOME OF THE OTHER GLOBAL MODELS...TIMING OF THE FRONTAL MOVEMENT LOOKS TO BE DECENT BETWEEN THEM. THE FRONT TAKES ITS TIME MOVING THROUGH...ENTERING SATURDAY MORNING AND PUSHING THROUGH BY MONDAY MORNING. IT SEEMS TO STALL ACROSS THE FLORIDA PANHANDLE AND BY TUESDAY WANTS TO BEGIN RETROGRADING SOMEWHAT...MOVING NORTH THROUGH THE WEEK IN RESPONSE TO A SURFACE LOW DEVELOPING IN THE PLAINS STATES. IF THIS PLAYS OUT...IT COULD BE A VERY WET PERIOD. BUT OF COURSE THIS SCENARIO WAS NOT PROGGED IN YESTERDAYS RUN. FOR NOW...SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD. TEMPERATURES SHOULD BE FAIRLY CLOSE TO NORMAL. && .AVIATION... WEAK LOW LEVEL CONVERGENCE MAY KEEP A FEW ISOLATED THUNDERSTORMS IN THE PICTURE ACROSS THE AREA UNTIL 01Z OR 02Z. OTHERWISE...NO SIGNIFICANT CLOUDINESS OR WEATHER BESIDES THE HAZE. LOOKING FOR ANOTHER MORNING WITH VISIBILITIES MOSTLY IN THE 5 TO 6 MILE RANGE FOR A FEW HOURS CENTERED ON 12Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 94 75 93 / 20 20 10 20 ATHENS 72 98 73 96 / 20 20 10 20 GAINESVILLE 72 93 74 93 / 20 20 10 30 ROME 73 102 74 98 / 20 20 10 30 COLUMBUS 75 98 75 96 / 20 20 10 20 MACON 71 98 72 96 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP/15
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 AM EDT WED JUL 19 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1000 AM EDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A CODE RED AIR QUALITY ALERT IS IN EFFECT TODAY FOR THE ATLANTA METROPOLITAN AREA. .SYNOPSIS... GEORGIA REMAINS UNDER A WEAK UPPER LEVEL HIGH PRESSURE AREA WITH RICH LOW LEVEL MOISTURE AND HOT DAY TIME TEMPERATURES. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND LIGHTNING. THE AREA WITH THE BEST CHANCE TO SEE THUNDERSTORMS IS SOUTH OF A LINE FROM CARROLLTON TO MACON TO VIDALIA. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT IS BETWEEN 2PM AND 10PM. .OTHER HAZARDS... THE AIR QUALITY IS EXPECTED TO BE IN THE UNHEALTHY RANGE...CODE RED CONDITIONS...IN THE ATLANTA METROPOLITAN AREA THIS AFTERNOON AND EARLY EVENING. EVERYONE...ESPECIALLY PEOPLE WITH HEART OR LUNG DISEASE...OLDER ADULTS AND CHILDREN...SHOULD CUT BACK OR RESCHEDULE STRENUOUS ACTIVITIES. .DISCUSSION... WARM UPPER LEVEL TEMPERATURES...ONLY WEAK TO MODERATE INSTABILITY INDICES AND WEAK HIGH PRESSURE OVER THE REGION...SHOULD HELP KEEP THUNDERSTORMS BELOW SEVERE LIMITS TODAY. CAPES WILL BE NEAR 1000 THIS AFTERNOON WITH LIFTED INDICES AROUND MINUS 2. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT WED JUL 19 2006 GAZ102-192115- 441 PM EDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN STEWART COUNTY UNTIL 515 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OMAHA...MOVING SOUTHWEST AT 5 MPH. PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS THE WESTERN PORTIONS STEWART COUNTY. THIS INCLUDES LOUVALE...PROVIDENCE CANYON STATE PARK...AND FLORENCE MARINA STATE PERK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT WED JUL 19 2006 GAZ067-068-192215- 549 PM EDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PIKE AND MERIWETHER COUNTIES UNTIL 615 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEAL...MOVING WEST AT 5 MPH. PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WESTERN PIKE AND EASTERN MERIWETHER COUNTIES. THIS INCLUDES THE TOWNS OF ZEBULON... LIFSEY...CONCORD...MOLENA...WOODBURY...IMLAC AND GAY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT WED JUL 19 2006 GAZ053-054-192230- 605 PM EDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN COWETA AND FAYETTE COUNTIES UNTIL 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKS...MOVING WEST AT 5 MPH. PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS EASTERN COWETA AND SOUTHERN FAYETTE COUNTIES. THIS INCLUDES THE TOWNS OF STARRS MILL... BROOKS...SENOIA AND HARALSON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT WED JUL 19 2006 GAZ067-192300- 625 PM EDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MERIWETHER COUNTY UNTIL 700 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODBURY...MOVING WEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EASTERN MERIWETHER OUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE IMLAC...WOODBURY AND RALEIGH. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EDT WED JUL 19 2006 GAZ056-057-192300- 632 PM EDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SPALDING AND HENRY COUNTIES UNTIL 700 PM EDT... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOCUST GROVE...MOVING WEST TO SOUTHWEST AT 10 MPH. PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS NORTH SPALDING AND SOUTH HENRY COUNTIES. THIS INCLUDES THE TOWNS OF MCDONOUGH...LOCUST GROVE...HAMPTON AND EXPERIMENT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT WED JUL 19 2006 GAZ052-053-192345- 714 PM EDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HEARD AND COWETA COUNTIES UNTIL 745 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SARGENT TO GRANTVILLE...MOVING WEST AT 10 MPH. PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS EASTERN HEARD AND WESTERN COWETA COUNTIES. THIS INCLUDES THE TOWNS OF HANDY...CORINTH ...COOKSVILLE...SARGENT...GRANTVILLE AND STEPHENS CROSSROADS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
The Atlanta radar (KFFC), 29 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 hail. Local standard time, as filed.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526582.